Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 68, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 1, 2019, 5:16 PM CDT for Hartley County, Texas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 1, 2019, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 107 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:48 PM CDT | HAIL 1.25 | 5 N Channing, TX | |
| Jun 1, 5:53 PM CDT | HAIL 1.5 | 7 Nnw Channing, TX | |
| Jun 1, 6:00 PM CDT | HAIL 1 | 3 Sse Hartley, TX | LATE REPORT WITH TIME ESTIMATED FROM RADAR. |
| Jun 1, 6:04 PM CDT | HAIL 1 | 7 Nne Channing, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
193
WFUS54 KAMA 012216
TORAMA
TXC205-012300-
/O.NEW.KAMA.TO.W.0068.190601T2216Z-190601T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
516 PM CDT Sat Jun 1 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Central Hartley County in the Panhandle of Texas...
* Until 600 PM CDT.
* At 516 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Dalhart, moving southeast at 20
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Live storm chase video of a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3598 10274 3604 10264 3578 10222 3563 10254
TIME...MOT...LOC 2216Z 323DEG 18KT 3592 10261
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Ferguson2 follow-up statements
482
WWUS54 KAMA 012234
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
534 PM CDT Sat Jun 1 2019
TXC205-012300-
/O.CON.KAMA.TO.W.0068.000000T0000Z-190601T2300Z/
Hartley TX-
534 PM CDT Sat Jun 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
HARTLEY COUNTY...
At 534 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Hartley, or 12 miles south of Dalhart,
moving southeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3596 10270 3603 10262 3578 10222 3566 10247
TIME...MOT...LOC 2234Z 311DEG 18KT 3588 10252
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Ferguson182
WWUS54 KAMA 012301
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
601 PM CDT Sat Jun 1 2019
TXC205-012311-
/O.EXP.KAMA.TO.W.0068.000000T0000Z-190601T2300Z/
Hartley TX-
601 PM CDT Sat Jun 1 2019
...THE TORNADO WARNING FOR CENTRAL HARTLEY COUNTY HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area until
700 PM CDT.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3596 10270 3603 10262 3578 10222 3566 10247
TIME...MOT...LOC 2301Z 323DEG 18KT 3578 10242
$$
FergusonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 4:09 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 1, 4:09 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 409 PM CDT Sat Jun 1 2019 .SHORT TERM...This Afternoon through Tonight... Evidence of shortwave trough with ample lift riding the backside of a ridge axis extending from the TX/NM border up into northwestern CO. A surface trough is also noted in the Raton Mesa extending southwest in northeast NM and clipping the western OK Panhandle. A quasi dryline was just east of the surface trough extending southeast from near Dalhart to Amarillo. Finally, there a westward advancing outflow boundary from storms in the eastern Panhandles now near Spearman to Claude. Convection initiated along the surface trough dryline intersection around 18z while other less intense storms continue to fire along the outflow boundary in the eastern Texas Panhandle. The overall environment this afternoon is characterized by modest low level and mid level theta-E advection from 850mb to 700mb. Surface dew points are in the high 50s to low 60s across most of the Panhandles. The combination of low and mid level lapse rates amidst cool 500mb temperatures support MLCAPE values of 2000 to 3000 J/kg. Surface temperatures in the mid 80s result in LCLs around 1000 m in the eastern zones to around 2000 m in the western zones. Even though the mid level winds are only around 20 to 30 knots, good directional shear is noted, resulting in 30 to 40 knots of effective bulk shear. A large supercell has already been sampled in this environment and is ongoing northwest of Dalhart as of 21z. Right mover storm motion will take this storm southeast at around 15 knots into better moisture and instability. The only caveat is how the outflow boundary might affect the storm as it moves west, however this might act to enhance inflow based on current boundary orientation. Very large hail and damaging RFD winds along with a few microburst will be possible with this storm and any other discrete supercells that can form. Strong rotation in the mesocyclone has been noted via radar base velocity, but the high LCL height and lack of better low level helicity should keep tornado risk low. However, low level helicity is expected to improve during the evening hours as the storm moves into better moisture, so the tornado threat will have to be monitored closely. Storm coverage will increase into the evening as convective mode becomes more linear (already showing signs of this in eastern NM) with more LSA associated with shortwave and increased convergence along the surface trough. DCAPE around 1000 to 1500 J/kg will support severe gust with any bowing segments this evening. Storms should exit the area between 06z and 12z, with a few lingering storms developing in the eastern Panhandles on outflow boundaries after 06z. Ward && .LONG TERM...Sunday through Saturday... Slow-moving digging mid-level trof will advance eastward through southwest CONUS Sunday through Tuesday night toward Texas and Oklahoma Panhandles. Models then generally agree that trof will move more quickly Wednesday and Thursday, most likely crossing the Panhandles on Thursday. This pattern supports continued feed of deep rich moisture into the Panhandles with corresponding support for increased instability. Shear expected to be maximized on Sunday afternoon and evening with values of 35 to 50 kt expected. Severe thunderstorms likely to occur Sunday afternoon and evening. Very high PWATs are forecast to be in place from Sunday evening through Wednesday, with the threat of heavy rains continuing through Wednesday night. Shear values Monday through Wednesday night are expected to be generally below 30 kt, with threat for widespread severe weather not expected to be as high as on Sunday. Severe thunderstorms will still be possible Monday through Wednesday night, but daily thunderstorm activity will alter the environment, setting the stage for future developments. Expect thunderstorm activity to temporarily come to an end Friday and Friday night with the departure of the mid-level trof. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 81 61 82 63 / 70 60 60 30 40 Beaver OK 61 83 64 85 65 / 40 30 70 30 40 Boise City OK 54 81 58 85 59 / 40 50 50 30 50 Borger TX 61 83 64 85 65 / 70 50 60 20 40 Boys Ranch TX 61 82 62 85 62 / 60 60 60 30 60 Canyon TX 62 82 62 83 63 / 70 60 60 30 40 Clarendon TX 64 81 63 83 65 / 60 50 60 30 30 Dalhart TX 56 80 59 85 59 / 70 60 60 30 60 Guymon OK 58 82 62 85 62 / 40 40 60 20 50 Hereford TX 62 83 61 83 62 / 70 60 60 40 50 Lipscomb TX 62 83 65 84 66 / 50 30 70 40 40 Pampa TX 61 80 62 81 63 / 60 40 60 30 40 Shamrock TX 65 81 65 83 67 / 70 30 60 30 30 Wellington TX 66 83 66 85 67 / 70 30 60 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 07/03
Hazardous weather outlook, Jun 1, 3:57 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 PM CDT Sat Jun 1 2019 OKZ001>003-TXZ001>020-317-021100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Scattered to numerous thunderstorms are expected. Some storms will become severe through this evening. Large hail, damaging winds and locally heavy rainfall are the main threats from these storms, however an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will likely be some threat for severe storms each afternoon and overnight period through Wednesday. Heavy rainfall will also accompany these storms and repeated days of thunderstorms producing heavy rainfall will likely lead to an increasing threat for flooding through Wednesday night. Thunderstorms may also occur Thursday and Thursday night. Currently, it appears the greatest potential for large hail, and damaging winds and tornadoes will be Sunday afternoon and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters should be ready activation through this evening and again Sunday afternoon and evening. Cockrell
In the hours before
Special weather statement, Jun 1, 1:03 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
103 PM CDT Sat Jun 1 2019
OKZ001-TXZ001-011830-
Cimarron OK-Dallam TX-
103 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 130 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Clayton, moving southeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 10304 3650 10300 3660 10300 3653 10271
3630 10301 3633 10304
TIME...MOT...LOC 1802Z 311DEG 5KT 3650 10304
WardSpecial weather statement, Jun 1, 1:08 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
108 PM CDT Sat Jun 1 2019
TXZ009-010-014-015-011845-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-
108 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...NORTHEASTERN
GRAY...SOUTHEASTERN ROBERTS AND SOUTHERN HEMPHILL COUNTIES UNTIL 145
PM CDT...
At 108 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Allison to near Codman. Movement was southeast
at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Briscoe, Allison, New Mobeetie, Codman and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3547 10077 3568 10089 3567 10005 3564 10000
3547 10000
TIME...MOT...LOC 1808Z 301DEG 9KT 3559 10010 3560 10073
WardLocal storm report, Jun 1, 2:17 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL TEXLINE 36.38N 103.02W
06/01/2019 E0.88 INCH DALLAM TX TRAINED SPOTTER
JUST UNDER QUARTER SIZE HAIL
&&
EVENT NUMBER AMA1900850
FERGUSONLocal storm report, Jun 1, 3:22 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SE PERICO 36.26N 102.84W
06/01/2019 E2.75 INCH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900851
FERGUSONSpecial weather statement, Jun 1, 3:46 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
346 PM CDT Sat Jun 1 2019
TXZ019-020-012145-
Donley TX-Collingsworth TX-
346 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH AND SOUTHEASTERN
DONLEY COUNTIES UNTIL 445 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Lutie, or 10 miles northeast of Wellington,
moving east at 30 mph. Additional storms were located north of
Memphis and south of Wellington.
Up to nickel size hail and wind gusts of up to 55 mph will be
possible with these storms.
Locations impacted include...
Wellington, Dodson, Dozier, Lutie, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10002 3475 10075 3518 10034 3518 10000
3477 10000
TIME...MOT...LOC 2046Z 281DEG 25KT 3497 10010
FergusonSpecial weather statement, Jun 1, 4:45 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 445 PM CDT Sat Jun 1 2019 TXZ007-012-012245- Potter TX-Moore TX- 445 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTER AND MOORE COUNTIES UNTIL 545 PM CDT... At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Masterson, or 18 miles south of Dumas, moving north at 25 mph. Nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Dumas, Masterson, Four Way and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for the Panhandle of Texas. LAT...LON 3554 10205 3600 10202 3600 10162 3550 10163 TIME...MOT...LOC 2145Z 189DEG 20KT 3561 10186 Ferguson
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:29 AM CDT | Special Weather Statement | AMA | Lipscomb | 31 min |
| Jun 1, 11:32 AM CDT | Special Weather Statement | AMA | Hemphill | 28 min |
| Jun 1, 1:03 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| Jun 1, 1:08 PM CDT | Special Weather Statement | AMA | Wheeler | 37 min |
| Jun 1, 1:33 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 57 min |
| Jun 1, 1:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 76 min |
| Jun 1, 2:28 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 31 min |
| Jun 1, 2:38 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 97 min |
| Jun 1, 3:20 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 70 min |
| Jun 1, 3:46 PM CDT | Special Weather Statement | AMA | Collingsworth | 59 min |
| Jun 1, 4:18 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 28 min |
| Jun 1, 4:27 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 63 min |
| Jun 1, 4:45 PM CDT | Special Weather Statement | AMA | Moore | 60 min |
| Jun 1, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 62 min |
| Jun 1, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 61 min |
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 75 min |
| Jun 1, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 53 min |
| Jun 1, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 63 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.